Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Unprotected sex. Medication to avoid pregnancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I just had sex with my husband unfortunately he did not widraw so what will I do to avoid pregnancy?I need to know now its just a minute we finish sex so I want to know what medicine I will take and what will I do
Posted Sat, 28 Apr 2012 in Birth Control
Answered by Dr. Mitaly 11 minutes later

Thanks for posting your query.

Unprotected sexual encounters can lead to pregnancy and can be prevented by using emergency contraceptive pill (brand name Plan B/One step/Next Choice) which is available over the counter and is to be taken within 72 hours of intercourse. You do not need a doctor's prescription for the same.

It prevents fertilization and thus pregnancy prevention. You can get it from pharmacy and have it earliest, the sooner the better.

After taking the pill, withdrawal bleeding can be expected within a week time, so do not worry.

The next periods may or may not be delayed by a week time.

Hope this answers your query. Please accept the answer in case you do not have follow up query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor